Tornadoes · United States · Alabama · 2019

EF1 tornado, White City to Holly Pond, Alabama, March 14, 2019

From White City to Holly Pond, this EF1 tornado ran 11.1 miles across Cullman County on March 14, 2019, touching down at 4:10 PM CDT and reaching 112 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
March 14, 2019
Touchdown
4:10 PM CDT (21:10 UTC)
Lifted
4:30 PM CDT (21:30 UTC)
On the ground
20 minutes
Path length
11.1 miles (17.8 km)
Path width
112 yards (102 m)
Deaths
0
Injuries
0
County
Cullman County
Touchdown point
34.095, -86.773
Lift-off point
34.188, -86.619
Record number
1903141510-01

The damage survey

24 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

  • Start point, trees uprooted
  • width point, 112 yards wide
  • trailer/18 wheeler turned over
  • 150 yards away from road. End of track.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Scattered supercells developed well ahead of a dry line and cold front in the lower Mississippi Valley during the early to mid-afternoon hours. The thunderstorms shifted southeast by early evening. One of the thunderstorms produced an EF-1 tornado in Cullman County. Many of the other thunderstorms exhibited mesocyclones and produced wall clouds, but no tornadoes. There were a couple of other reports of isolated wind damage in Colbert, Lawrence and DeKalb Counties. In southern DeKalb County, full grown pine trees were snapped or uprooted. Large hail was also reported in DeKalb County.

The tornado touched down 0.2 miles southwest of White City, snapping and uprooting several hardwood trees. The tornado then damaged the White City Community Center, lifting up portions of the roof and peeling back sheets of the metal roof structure. A house next door to the community center sustained minor damage when trees fell around and partially onto the house. Some of these trees were more than 5 feet in diameter and were a combination of either snapped or uprooted. Across the street at this location, an outdoor storage shed was blown over. Damage in White City was consistent with an EF-1 tornado with maximum winds of 105 mph. Maximum width likely occurred here and was measured as 112 yards wide.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

7 minutes of warning. NWS HUN issued a tornado warning for this county at 21:03 UTC, 7 minutes before the tornado touched down, in force until 21:30 UTC.

The county was under a tornado watch, issued at 17:13 UTC and running to 00:00 UTC.

Issued (UTC)ExpiredProductOffice
17:13 UTC00:00 UTCTornado WatchHUN
20:42 UTC21:15 UTCSevere Thunderstorm WarningHUN
21:03 UTC21:30 UTCTornado WarningHUN
21:21 UTC21:45 UTCSevere Thunderstorm WarningHUN
21:25 UTC22:00 UTCSevere Thunderstorm WarningHUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Mar 14, 12:55 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 14, 12:55 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1255 PM CDT Thu Mar 14 2019

.UPDATE...
For 18Z TAFS.

&&

.NEAR TERM...(Rest of Today)
Issued at 1045 AM CDT Thu Mar 14 2019

An infrared, visible, and daytime cloud phase satellite view
indicated overcast conditions continuing across the greater
Tennessee Valley. Cloud bases over the region were in the MVFR range
(1000-3000' AGL), with winds at cloud base level ~40kt, and 50kt at
850mb. SSE winds at the surface continued sustained in the 20-25 mph
range with some gusts over 35 mph (especially in the higher
terrain). Thus will continue the Wind Advisory active until 7 PM CDT.

12Z area soundings indicated a rather capped environment aloft, with
the BMX soundings capped in the 8500 ASL range. The strong winds
veering with height from the surface to above was producing strong
storm relative helicity values in the 0-1km ~400 and 0-3km ~500m/s
respectively. Along and east of I-55, an area of showers with a few
rumbles of thunder continued to approach western Alabama. The showers
have been staying "weak" as of the last few hours. Tornado Watch #23
over western TN and northern MS will be allowed to expire at noon.
No other watch is planned from the SPC for now, but if this activity
strengthens and/or new development forms over this region, that could
change.

A challenging forecast for the short-term regarding on timing of
development of showers/storms, and the passage of the cold front(s).
The models have various timing even now. One factor in play are the
lower clouds in place, that will dampen absolute surface base
instabilities. If they erode and more heating is realized, discrete
cell/supercell development is a possibility. Otherwise am expecting
more development preceding/along the main Quasi-Linear line in the
afternoon to early evening. All modes of severe weather are possible,
with damaging wind gusts the main threat.

Will make minimal adjustments to the grids, mainly updating them to
current conditions. Despite the cloud cover, high temperatures should
rise into the low/mid 70s. Am not keen on lowering temps yet, as have
been disappointed in previous cases after doing so. Synoptic wise, the
main cold front should reach NW Alabama in the early evening, then
reach NE Alabama around midnight. A loss of daytime heating will
result in overall storm strength decreasing as the evening
progresses, and end as the front passes. SSE winds will also veer
more to the SSW, then SW, which will reduce storm relative helicity.

.SHORT TERM...(Tonight through Saturday night)
Issued at 317 AM CDT Thu Mar 14 2019

Lingering showers are possible tonight for Northeast Alabama, but
these will not be severe. As the cooler, drier airmass settles into
the region, low temperatures tonight will dive down to the mid 40s in
Northwest Alabama to the low 50s in Northeast Alabama. Low
temperatures tonight are also dependent on how quickly the cold front
tracks through the area; the faster the front, the lower the
temperatures.

A longwave trough will envelop the Eastern US tomorrow and maintain
influence over the region through early next week. A surface high
pressure system from the NW Pacific will progress over the region
behind the cold front. As surface winds decrease and become more
northerly, look for a cooler and dry weekend. High temperatures will
range from the low to mid 50s both tomorrow and Saturday. Low
temperatures will be down to the low to mid 30s tomorrow night and
Saturday night. The coldest night will be Saturday night as the high
becomes more centered over the Mid South, bringing mostly clear skies
and calm winds. Ideal radiational cooling may produce some low
temperatures at or below freezing by early Sunday morning, so
agricultural interests should keep up with the forecast for this
weekend.

.LONG TERM...(Sunday through Wednesday)
Issued at 317 AM CDT Thu Mar 14 2019

Cool and dry conditions will persist into the long term period, as a
broad upper trough remains over the eastern CONUS and high pressure
traverses through the Mid West and Ohio Valley. After a rather cold
start to the day Sunday, temperatures will warm nicely under mostly
clear skies. However, given the northerly flow, temps will be
slightly below normal for this time of year with highs in the upper
50s. The clear skies will persist through the overnight hours, with
lows falling into the mid to upper 30s by daybreak on Monday.

Forecast models are in a bit of a disagreement with the evolution of
a shortwave that is expected to dig southward trough the western
periphery of the trough as it moves to the east. The GFS is certainly
quicker bringing an initial shortwave through Monday night, with a
potentially stronger shortwave amplifying the trough over the Mid
Atlantic on Wednesday night. The ECMWF and Canadian models don't
really have that initial shortwave, but do bring the latter shortwave
further west and a little sooner. Surface flow will maintain a more
northerly component through at least Tuesday night, so the drier
airmass will leave little moisture for any rain to develop with
either shortwave. But even then, if we do see some better moisture
return, we are only looking a quick round of light rain. Given the
differences among models, have maintained a slight chance for light
rain beginning Wednesday night, which falls just outside of the
forecast period. Otherwise, expect dry conditions to persist through
the middle of the next work week. Highs will generally be in the
upper 50s to lower 60s each day, with overnight lows in the 40s
Tuesday night and Wednesday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1255 PM CDT Thu Mar 14 2019

A broken line of convection oriented approx from Waynesboro TN to
Tupelo MS will advance eastward, affecting the terminals this
afternoon and early evening. KMSL will be affected within the next
hour or two with convection. The storms should be near KHSV in the
2-4 PM timeframe. A cold front trailing to the south, west of the
Mississippi River should reach NW Alabama around 7 PM CDT, KHSV
around 9 PM and be east of NE AL around local midnight. Southerly
winds in the 15-25kt range at the TAF start, should veer more to the
SW, then W later in the afternoon and evening. Given that Tornado
Watch #25 is in effect, winds in/near the stronger storms could be
erratic, with gusts higher than 45kt and large hail possible.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT this evening for ALZ001>010-016.

TN...Wind Advisory until 7 PM CDT this evening for TNZ076-096-097.

&&

NEAR TERM...RSB/30
SHORT TERM...30
LONG TERM...73
AVIATION...RSB

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Mar 14, 3:46 AM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
346 AM CDT Thu Mar 14 2019

ALZ001>010-016-TNZ076-096-097-150000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
346 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Today and Tonight...

Strong non-thunderstorm winds between 20 and 25 mph with gusts above
35 mph are possible today, see the Wind Advisory for additional
details.

Numerous showers and thunderstorms are likely this afternoon and
evening as a cold front slowly moves across the region. Several of
these storms may become severe, with damaging straight line winds and
a few tornadoes possible. Frequent lightning and brief heavy rainfall
are also likely with these storms.

Minor river flooding will continue on the Tennessee River Basin.
Please check the latest river flood products for specific
information.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Subfreezing early morning temperatures will be possible for portions
of the region this weekend and early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
possible Thursday afternoon and evening.

In the hours before

Special weather statement, Mar 14, 2:40 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
240 PM CDT THU MAR 14 2019

ALZ001-005-142015-
Lauderdale AL-Limestone AL-
240 PM CDT THU MAR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 315 PM CDT...

At 240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, or 17 miles east of Florence, moving northeast at 45
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rogersville, Lexington, Elkmont, Anderson, Lester, Good Springs,
Oliver, Mt Rozell, Center Star and Kingtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.

&&

LAT...LON 3500 8693 3498 8688 3477 8732 3480 8736
      3480 8743 3484 8751 3500 8730
TIME...MOT...LOC 1940Z 231DEG 38KT 3483 8737

JMS
Local storm report, Mar 14, 3:05 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     6 NW CHEROKEE           34.82N 88.05W
03/14/2019                   COLBERT            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON RIVERTON ROSE
            TRAIL.

&&

12
Local storm report, Mar 14, 3:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   LAWRENCE           AL   EMERGENCY MNGR

            TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON
            THE LAWRENCE/WINSTON COUNTY LINE.

&&

12
Local storm report, Mar 14, 3:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
326 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     4 S MOULTON             34.43N 87.29W
03/14/2019                   LAWRENCE           AL   EMERGENCY MNGR

            TREES DOWN ON HWY 33 SOUTH OF THE
            INTERSECTION OF HWY 36.

&&

12
Local storm report, Mar 14, 3:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   LAWRENCE           AL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            13 SSW MOULTON. TREES DOWN ON CR6 IN THE
            BANKHEAD FOREST ON THE LAWRENCE/WINSTON
            COUNTY LINE.

&&

12
Special weather statement, Mar 14, 3:54 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
354 PM CDT THU MAR 14 2019

ALZ006-009-142145-
Madison AL-Jackson AL-
354 PM CDT THU MAR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND CENTRAL
MADISON COUNTIES UNTIL 445 PM CDT...

At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marshall Space Flight Center, or near Redstone Arsenal, moving
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Skyline, Gurley, Triana, Marshall Space Flight Center and Alabama A
And M University.

LAT...LON 3479 8604 3458 8657 3458 8661 3455 8664
      3455 8666 3459 8669 3458 8672 3456 8675
      3461 8679 3471 8679 3499 8639 3499 8626
TIME...MOT...LOC 2054Z 234DEG 37KT 3463 8670

Stumpf

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

9.2 hours before the tornado, 107 km from the path. March 14, 2019.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -76398, lifted condensation level 822 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 522 square meters per square second, 0 to 6 km bulk shear 52 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-76398 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
46 kt
0-1 km storm-relative helicity
522 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.7 K/km

Open this sounding in Storm Lab

The surface observations

Cullman (CMD), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:15 UTC69.860.8160° 13 kt231012.5
19:35 UTC69.861180° 12 kt191012.5
19:55 UTC70.561.2170° 11 kt201011.9
20:15 UTC7161.7170° 12 kt221011.9VCTS
20:35 UTC7062.2180° 12 kt181012.2DZ
20:55 UTC6962.8160° 5 kt161012.2TSRA
21:15 UTC6764190° 8 kt1012.9+RA
21:35 UTC6765190° 6 kt1013.2-RA
21:55 UTC66.664190° 4 kt1013.2+RA
22:15 UTC67.364.60° 0 kt1012.9-RA
22:35 UTC6764.40° 0 kt1013.2RA
22:55 UTC6764.80° 0 kt1013.2

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Northeast Alabama radar (KHTX), 104 km away, was scanning. The volume nearest the touchdown began at 21:11 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:45 UTCTSTM WND DMG11 Ssw MoultonLawrence, ALNUMEROUS TREES WERE DOWN ALONG HIGHWAY 33. A LARGE PINE TREE WAS KNOCKED DOWN AND WAS CONSISTENT WITH WIND GUSTS UPWARDS OF 75 MPH.
20:11 UTCTSTM WND DMG13 Ssw MoultonWinston, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 13 SSW MOULTON. TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE.
20:11 UTCTSTM WND DMG13 Ssw MoultonLawrence, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 13 SSW MOULTON. TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE.
20:17 UTCTSTM WND DMG13 Ssw MoultonWinston, ALTREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE.
20:17 UTCTSTM WND DMG13 Ssw MoultonLawrence, ALTREES DOWN ON CR6 IN THE BANKHEAD FOREST ON THE LAWRENCE/WINSTON COUNTY LINE.
20:39 UTCTSTM WND DMGArleyWinston, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM ARLEY. BLEACHERS WERE BLOWN DOWN NEAR THE FIRE STATION. BASEBALL DUGOUT DAMAGED.
20:52 UTCTSTM WND DMG1 Nnw Falls CityWinston, ALTREES BLOWN DOWN ON HICKORY LANE. QUARTER SAME HAIL WAS REPORTED AT THE SAME LOCATION.
20:55 UTCTSTM WND DMGArleyWinston, ALBLEACHERS WERE BLOWN DOWN NEAR THE FIRE STATION. BASEBALL DUGOUT DAMAGED.
20:56 UTCTSTM WND DMGLocust ForkBlount, ALA FEW TREES BLOWN DOWN NEAR LOCUST FORK.
21:00 UTCHAIL 11 S JasperWalker, AL
21:04 UTCFUNNEL CLOUD1 S Good HopeCullman, ALWALL CLOUD REPORTED OVER I-65 BETWEEN DODGE CITY AND GOOD HOPE.
21:04 UTCTSTM WND DMG1 S Good HopeCullman, ALCORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 1 S GOOD HOPE. WALL CLOUD REPORTED OVER I-65 BETWEEN DODGE CITY AND GOOD HOPE.
21:07 UTCTSTM WND DMG2 Nw Lynns ParkWalker, ALAN OUTBUILDING WAS DAMAGED.
21:10 UTCTORNADO2 Nnw HancevilleCullman, ALDAMAGE FROM AN EF-1 TORNADO WAS SURVEYED BETWEEN WHITE CITY AND HOLLY POND FROM A SUPERCELL THAT OCCURRED YESTERDAY AFTERNOON. IT WAS ON THE GROUND FOR 20 MINUTES, HAD A MAX WIND SPEED OF 105MPH, MAX WIDTH OF 112 YARDS,
21:18 UTCTSTM WND DMG2 Ene EmpireWalker, ALSEVERAL TREES AND POWER LINES BLOWN DOWN.
21:30 UTCTSTM WND DMG2 N HancevilleCullman, ALDAMAGE TO THE WHITE CITY COMMUNITY CENTER. POSSIBLE TORNADO.
21:36 UTCHAIL 0.251 Nw BlountsvilleBlount, AL
21:45 UTCTSTM WND DMGHaydenBlount, ALA FEW TREES WERE BLOWN DOWN NEAR HAYDEN.
21:50 UTCTSTM WND DMG1 E Locust ForkBlount, ALA FEW TREES WERE BLOWN DOWN AROUND LOCUST FORK.
22:04 UTCTORNADO2 Nw AllgoodBlount, ALTHE TORNADO DAMAGE PATH WAS 2.58 MILES LONG AND WAS 115 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 65 MPH. MANY TREES WERE DAMAGED AND ONE HOME HAD MINOR DAMAGE.
22:04 UTCTORNADO2 Nw AllgoodBlount, ALTHE TORNADO DAMAGE PATH WAS 2.6 MILES LONG AND 115 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 65 MPH. NUMEROUS TREES DAMAGED AND SOME MINOR STRUCTURE DAMAGE.
22:05 UTCTORNADO2 Sw AllgoodBlount, ALCORRECTS PREVIOUS TORNADO REPORT FROM 2 SW ALLGOOD. THE TORNADO DAMAGE PATH WAS 17.21 MILES LONG AND WAS 1175 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. NUMEROUS TREES WERE DOWNED, MANY MOBILE H
22:07 UTCTORNADO2 Sw AllgoodBlount, ALTHE TORNADO DAMAGE PATH WAS 4.3 MILES LONG AND 600 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. NUMEROUS TREES WERE DOWNED AND MANY MOBILE HOMES WERE HEAVILY DAMAGED FROM FALLEN TREES. SEVERAL HOM
22:07 UTCTORNADO2 Sw AllgoodBlount, ALTHE TORNADO DAMAGE PATH WAS 4.57 MILES LONG AND WAS 600 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. NUMEROUS TREES WERE DOWNED, MANY MOBILE HOMES WERE DAMAGED BY FALLEN TREES, HOMES SUFFERED ROOF
22:13 UTCTSTM WND DMG1 Ne AllgoodBlount, ALSTRUCTURAL DAMAGE IN ALLGOOD. POSSIBLE TORNADO.
22:13 UTCTSTM WND DMG3 Ese Highland LakeBlount, ALTREES DOWN AND OUTBUILDINGS DAMAGED. POSSIBLE TORNADO.
22:16 UTCTSTM WND DMG1 W Holly PondCullman, ALDAMAGE TO ROOFS AND SIDING OF TWO STORAGE BUILDINGS ON HWY 278 NEAR THE INTERSECTION WITH CR 1682. POSSIBLE TORNADO.
22:47 UTCTSTM WND DMG1 Wnw St. Clair SpringsSt. Clair, ALTREES AND POWER LINES WERE BLOWN DOWN.
22:47 UTCTSTM WND DMG2 Ssw St. Clair SpringsSt. Clair, ALSEVERAL TREES UPROOTED AND SNAPPED OFF. LOCAL ROADS HAVE BEEN CLOSED DUE TO DAMAGE. POSSIBLE TORNADO.
22:54 UTCTORNADO3 Se St. Clair SpringsSt. Clair, ALTHE TORNADO DAMAGE PATH WAS 4.71 MILES LONG AND WAS 530 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 90 MPH. HUNDREDS OF TREES WERE DOWNED, SEVERAL HOMES WERE DAMAGED, AND A CHICKEN HOUSE WAS DAMAGED.
22:55 UTCTORNADO3 Se St. Clair SpringsSt. Clair, ALTHE TORNADO DAMAGE PATH WAS 4.40 MILES LONG AND 530 YARDS WIDE AT ITS WIDEST POINT. HUNDREDS OF TREES DOWN, SEVERAL HOMES DAMAGED, AND A CHICKEN HOUSE DAMAGED.
22:56 UTCTSTM WND DMG4 Ne OdenvilleSt. Clair, ALSEVERAL CHICKEN HOUSES DAMAGED AND TREES DOWN. POSSIBLE TORNADO.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of March 14, 2019

31 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 149:18 AM CDTEF2Carlisle, KY16.73001$1.5 million
March 1410:10 AM CDTEF1Union, KY9.91251$60,000
March 1411:14 AM CDTEF0Henderson, KY1.3100$4,000
March 1411:27 AM CDTEF0Graves, KY0.775$2,000
March 1412:42 PM CDTEF0Henderson, KY1.2100$8,000
March 142:06 PM EDTEF1Jackson, IN1.240$70,000
March 142:14 PM EDTEF0Washington, IN3.035$30,000
March 141:15 PM CDTEF0Webster, KY2.350$1,000
March 141:51 PM CDTEF0Lake, IN1.575
March 145:04 PM CDTEF0Blount, AL2.6115
March 145:05 PM CDTEF1Blount, AL17.21,175
March 145:25 PM CDTEF0Tuscaloosa, AL1.250
March 146:45 PM EDTEF2Shiawassee, MI18.2700$9.8 million
March 146:47 PM EDTEF0Shiawassee, MI6.4100$50,000
March 145:54 PM CDTEF1St. Clair, AL4.7530
March 147:09 PM EDTEF0Genesee, MI8.1125$75,000
March 146:19 PM CDTEF0Perry, AL4.5100
March 146:22 PM CDTEF0Calhoun, AL1.2200
March 147:24 PM EDTEF0Genesee, MI6.575$100,000
March 146:37 PM CDTEF1Perry, AL9.4300
March 146:39 PM CDTEF0Marengo, AL5.1150
March 148:06 PM EDTEF0Floyd, GA1.7150$50,000
March 148:11 PM EDTEF0Stark, OH8.750$100,000
March 148:23 PM EDTEF0Stark, OH1.6100$100,000
March 147:27 PM CDTEF0Dallas, AL2.9300
March 147:39 PM CDTEF0Chilton, AL11.9350
March 148:21 PM CDTEF0Coosa, AL0.640
March 148:44 PM CDTEF1Autauga, AL7.1250
March 148:46 PM CDTEF0Coosa, AL2.1150
March 149:32 PM CDTEF2Elmore, AL8.6650
March 1410:00 PM CDTEF0Randolph, AL4.475

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.